Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 8, 2015, 5:44 PM MST. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 5:44 PM MST (00:44 UTC)
- Expired
- Aug 8, 2015, 6:15 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS85 KTWC 090044 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 544 PM MST SAT AUG 8 2015 AZZ504>506-090115- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 544 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTH CENTRAL PIMA COUNTIES UNTIL 615 PM MST... AT 542 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PICTURE ROCKS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARANA...TORTOLITA...AVRA VALLEY...PICTURE ROCKS AND DOVE MOUNTAIN. LAT...LON 3226 11127 3240 11140 3262 11115 3246 11098 TIME...MOT...LOC 0042Z 231DEG 20KT 3238 11127 $$ FRANCIS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:14 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 3:14 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 314 PM MST SAT AUG 8 2015 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...THEN ISOLATED TO SCATTERED ACTIVITY ON SUNDAY THROUGH WEDNESDAY...WITH THE BEST THREAT FOR PRECIPITATION DURING THAT TIME MOSTLY EAST AND SOUTH OF THE TUCSON AREA TOWARD NEW MEXICO AND MEXICO. EXPECT SLIGHTLY GREATER COVERAGE OF THUNDERSTORMS MONDAY AND TUESDAY FOLLOWED BY ANOTHER REDUCTION OF THUNDERSTORM ACTIVITY LATE NEXT WEEK AND INTO NEXT WEEKEND. && .DISCUSSION...WATER VAPOR IMAGERY AND 08/12Z UPPER-AIR PLOTS SHOW A RIDGE CENTERED OVER EAST TEXAS AND THE LOWER MISSISSIPPI RIVER VALLEY. MEANWHILE..A TROUGH RESIDES OVER SOUTHERN IDAHO. ARIZONA IS BETWEEN THESE TWO SYSTEMS WITH A LARGE SWATH OF MID TO UPPER LEVEL DRY AIR COVERING A LARGE PART OF THE EASTERN PACIFIC...CENTRAL AND SOUTHERN CALIFORNIA AND INTO SOUTHERN NEVADA AND CENTRAL UTAH. THE 12Z KTWC SOUNDING SHOWED A PW OF 1.72 INCHES...A MU CAPE OF AROUND 1300 J/KG AND A LIFTED INDEX OF MINUS 4. THE SOUNDING IS DRIER ABOVE ABOUT 575MB COMPARED TO YESTERDAY MORNING WHEN THE SOUNDING WAS DRYING OUT ABOVE AROUND 450MB. IN ADDITION...THE STEERING WINDS TODAY WILL PUSH THE STORMS TO THE NORTHEAST AT AROUND 10 TO 15 MPH...WHILE YESTERDAY THE STORM MOTION WAS TO THE NORTH TO NORTHEAST AT 15 TO 20 MPH. VISIBLE SATELLITE IMAGERY SHOWS AN EXTENSIVE CUMULUS FIELD FROM TUCSON WESTWARD ACROSS MUCH OF CENTRAL AND WESTERN PIMA COUNTY. MEANWHILE...TOWERING CUMULUS AS WELL AS SOME SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE MOUNTAIN TOPS FROM TUCSON EASTWARD. THE HARDEST HIT LOCATION SO FAR THIS AFTERNOON HAS BEEN THE CHIRICAHUA MOUNTAINS OF EAST CENTRAL COCHISE COUNTY WHERE ONE AUTOMATED GAUGE REPORTED NEARLY 3 INCHES OF RAIN IN THE PAST 6 HOURS. HOWEVER...MOST OF THAT FELL WITHIN ABOUT A THREE HOUR PERIOD EARLIER TODAY. ANOTHER GAUGE REPORTED 1.57 INCHES IN THE PAST 3 HOURS. THE LATEST RADAR MOSAIC INDICATES THAT THE STORMS OVER THE CHIRICAHUA MOUNTAINS HAVE FINALLY MOVED OFF THE MOUNTAINS TO THE EAST AND ARE QUICKLY DISSIPATING. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING TO THE SOUTH OF THE TUCSON METRO FROM AROUND THREE POINTS TO VAIL AND EASTWARD INTO WESTERN COCHISE COUNTY. THE 12Z RUN OF THE U OF A WRF/NAM & GFS SHOWED MORE ACTIVITY DEVELOPING TO THE SOUTHWEST OF TUCSON THAN WHAT I INHERITED TODAY. SO...EARLIER TODAY I UPDATED THE FORECAST TO REFLECT THIS NOTION...AND BASED ON THE LATEST SATELLITE AND RADAR TRENDS...IT LOOKS LIKE THIS WILL HOLD FOR THE REST OF THIS AFTERNOON...WITH LESSER CHANCES INTO THE EVENING HOURS. WE SHOULD SEE ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY...MAINLY FROM TUCSON EAST. BY MONDAY A BETTER THREAT FOR STORMS...ESPECIALLY EAST AS THE HIGH RETROGRADES TO A POSITION OVER THE TEXAS PANHANDLE...WHICH WILL GIVE US A MORE FAVORABLE FLOW PATTERN WITH SOUTHEAST TO SOUTH MID LEVEL WINDS RESULTING IN SLIGHTLY BETTER CHANCES FOR THUNDERSTORMS. A LOW GRADE MONSOON FORECAST WILL CONTINUE TUESDAY AND WEDNESDAY. THE INHERITED POP FORECAST IN THE LATTER PORTION OF THE FORECAST PERIOD REFLECTED A SIGNIFICANT DECREASE IN STORMS LATE IN THE WEEK AND INTO THE WEEKEND AND THIS SEEMS REASONABLE...SO NO CHANGES WERE MADE. && .AVIATION...VALID THRU 10/00Z. ISOLD TO SCT -TSRA/-SHRA THIS AFTERNOON AND EVENING. THE MAJORITY OF ACTIVITY IS EXPECTED SOUTH AND EAST OF KTUS...THOUGH STILL POSSIBLE NEAR THE NORTHERN TERMINALS. BRIEF MVFR CONDITIONS...ALONG WITH GUSTS TO 35 TO 45 KTS WILL BE POSSIBLE IN AND AROUND STRONGER STORMS. TSRA ACTIVITY IS EXPECTED TO DIMINISH TONIGHT AFTER 09/03Z...LASTING A BIT LONGER NEAR KOLS AND KDUG. OTHERWISE...OUTSIDE OF TSRA INFLUENCE EXPECT SCT TO BKN FROM 7 TO 12 KFT...WITH WINDS GENERALLY DIURNAL AND UNDER 12 KTS. AFTER 09/18Z SCT -TSRA/-SHRA WILL AGAIN BE POSSIBLE NEAR ALL TERMINALS...LIKELY FAVORING KDUG...KOLS...AND KALK. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS WEEKEND WITH A FOCUS SOUTH AND EAST OF TUCSON. SCATTERED ACTIVITY WILL THEN SPREAD ACROSS MUCH OF SOUTHEAST ARIZONA MONDAY AND TUESDAY BEFORE A WARMING AND DRYING TREND LIMITS ACTIVITY FOR THE LATTER PART OF THE WEEK. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER THE WHITE MOUNTAINS AND HIGHER ELEVATIONS SOUTH OF TUCSON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOLLERE AVIATION/FIRE WEATHER...HUMPHREYS VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 8, 2:38 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD 1 W CATALINA FOOTHILLS 32.31N 110.90W
08/07/2015 PIMA AZ NWS EMPLOYEE
3 VEHICLES STRANDED DUE TO HIGH WATER NEAR SUNRISE DR
AND PONTATOC RD
&&
EVENT NUMBER TWC1500069
FRANCISSpecial weather statement, Aug 8, 3:57 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 357 PM MST SAT AUG 8 2015 AZZ504-514-082330- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 357 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 430 PM MST... AT 354 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE TUCSON INTERNATIONAL AIRPORT MOVING NORTHEAST AT 15 TO 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...EXPECT BRIEF PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING. LOCATIONS IMPACTED INCLUDE... TUCSON...LITTLETOWN...DREXEL-ALVERNON...TANQUE VERDE...SUMMIT... DREXEL HEIGHTS...SOUTH TUCSON...SAN XAVIER MISSION...RITA RANCH... CATALINA FOOTHILLS...DAVIS-MONTHAN AIR FORCE BASE...TUCSON INTERNATIONAL AIRPORT AND SAGUARO NATIONAL PARK EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3199 11090 3207 11106 3234 11095 3224 11061 TIME...MOT...LOC 2254Z 211DEG 18KT 3218 11089 MOLLERE
Special weather statement, Aug 8, 4:16 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 416 PM MST SAT AUG 8 2015 AZZ504-506-514-082345- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 416 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 445 PM MST... AT 416 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CASAS ADOBES...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...CATALINA...CATALINA STATE PARK AND CATALINA FOOTHILLS. LAT...LON 3223 11108 3234 11117 3253 11094 3236 11079 TIME...MOT...LOC 2316Z 230DEG 10KT 3232 11105
Special weather statement, Aug 8, 4:47 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST SAT AUG 8 2015 AZZ504-514-090030- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 447 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 530 PM MST... AT 442 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FLOWING WELLS...MOVING EAST AT 15 MPH. A TRAINED WEATHER SPOTTER REPORTED WINDS TO 45 MPH WITH THIS STORM...AND WINDS TO 50 MPH ARE POSSIBLE. THIS STORM WILL PRODUCE INTENSE RAINFALL. A TRAINED WEATHER SPOTTER REPORTED 0.87 INCHES IN A HALF HOUR. WEATHER RADAR ESTIMATES THAT BETWEEN A HALF TO ONE INCH OF RAIN HAS FALLEN. RAINFALL RUNOFF WILL RESULT IN SIGNIFICANT PONDING OF WATER...RESULTING IN MINOR STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3224 11073 3221 11112 3235 11118 3248 11081 TIME...MOT...LOC 2342Z 253DEG 12KT 3230 11097
Special weather statement, Aug 8, 5:44 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 544 PM MST SAT AUG 8 2015 AZZ504>506-090115- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 544 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTH CENTRAL PIMA COUNTIES UNTIL 615 PM MST... AT 542 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PICTURE ROCKS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARANA...TORTOLITA...AVRA VALLEY...PICTURE ROCKS AND DOVE MOUNTAIN. LAT...LON 3226 11127 3240 11140 3262 11115 3246 11098 TIME...MOT...LOC 0042Z 231DEG 20KT 3238 11127 FRANCIS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:15 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 8, 6:51 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Aug 9, 1:53 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 112 min |
| Aug 9, 3:32 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
| Aug 9, 3:46 PM MST | Special Weather Statement | TWC | 29 min | |
| Aug 9, 3:53 PM MST | Special Weather Statement | TWC | Cochise | 22 min |
| Aug 9, 4:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 9, 4:55 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.